Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    Ok, I’m new to this Graves thing, but two weeks ago it became a big part of my life. Someone very close to my heart came down with it. I’m just wondering if the bad moods and pains through out his body will go away?

    Anonymous
    Post count: 93172

    Hi everybody. The messages on this BB are great — give new meaning to the term “support group”.

    I’m pretty new to all this. Last year, after accepting a job on the top of Beech Mtn, NC, I started having symptoms like swollen ankles, could hear my (rapid) heartbeat in my ears all the time, trembling, weakness in arms and legs. Thought it was altitude sickness! Then decided it was because I hated my job.

    Went to the doctor when I couldn’t stand it anymore, where I was promptly subjected to all sorts of fun things including my first EKG. Finally, after the results of the blood work I was informed that I was hyperthyroid. Hurray.

    Without insurance, the doctor put me on Inderal for my symptoms and urged me to seek employment where insurance coverage was available. Now, almost a year after my initial diagnosis, I’m 1 1/2 weeks post-RAI and full of energy — feeling terrific — all those things I haven’t felt like doing are now getting accomplished one by one. Even though I know that when I become hypo, I won’t feel like this, it gives me hope because… when I’m well again, I’ll feel like this!

    I’d love to know what everybody else’s feelings were when they saw the RAI capsule in its lead-lined container!

    Anonymous
    Post count: 93172

    My RAI was a liquid that I had to suck through a straw. But it also was in a lead lined container. I got a little light-headed when I saw that and wondered what in the world I was doing drinking something that was so dangerous I had to drink it under a chemists hood with a fan to remove the fumes, not to mention the danger of it getting on my hands, for heavens sake. Anyway, there was hardly any liquid in the cup, so afterwards I worried that perhaps I hadn’t drunk it all. I sure hope that I don’t have to go through that again. The nuclear med. tech. assured me that it as very concentrated and that I had drunk it all. Afterwards I felt a little funny walking down the halls of the hospital, knowing that I was radioactive. I hate to admit this, but for a split second I actually wondered if my body would glow in the dark at night.

    Well, it is over now and I’m just waiting to begin feeling listless and to start gaining weight. I can’t wait!

    Katie

    Anonymous
    Post count: 93172

    Hi Katie,
    I had RAI in January. Make sure that they are monitoring you very carefully. My fall was rapid and very sudden. From Hyper to ultra low in four weeks. Even though my levels were bsing monitored every two weeks, the doctor still didn’t catch the rapid fall. As soon as you feel low, ask for thyroxine. Good luck with your transition.
    Brenda

Viewing 4 posts - 1 through 4 (of 4 total)
  • You must be logged in to reply to this topic.